Thunderstorm Wind, Iberia
- When
- June 3, 3:30 AM CST
- Where
- Iberia County, 2 mi N of Avery Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.933, -91.900
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 3, 1:22 AM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 222 AM CDT THU JUN 3 2004 .TODAY...SEVERE STORMS POSSIBLE ONCE AGAIN. A cold HIGH will be found across the upper Midwest this morning. A zonal stationary front will rest across southern Arkansas. Further- up, propagating group waves, emanating out of the Rockies, will follow an east Texas-northern Louisiana-central Alabama path (or characteristic) before exiting northeast into the SW North Atlantic. The global guidance computes a perturbation to this configuration. The cold HIGH will build south, pushing the Arkansas front south. The sudden displacement of this front will generate an impulse (or hydraulic jump) which will accelerate southward away from its parent cold front. Meanwhile, the global guidance computes an intense vortmax propagating east across the Louisiana segment of the characteristic just in time to greet the hydraulic jump. If the global solution is true, organized storms, mainly in lines, will occur. With precipitable water values running near 130 percent of normal, heavy rains will accompany these storms. Also, the afternoon temperatures will be slightly cooler over the Lakes Region and central Louisiana, running about 5 F degrees cooler than Wednesdays readings. .TONIGHT...RAINS ENDING. The cool HIGH continues to build south, pushing the cold front into the GULF by dawn. More seasonable temperatures will be the rule. && .PRELIMINARY POINT TEMPS/POPS... LCH 90 71 90 68 / 40 0 0 0 BPT 90 70 89 69 / 40 0 0 0 AEX 86 67 89 64 / 40 0 0 0 LFT 89 71 88 69 / 40 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SEVERE THUNDERSTORM WATCH LAZ033-042>045-051>055. TX...NONE. && 21/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT WED JUN 2 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 031100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT WED JUN 2 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED LONG-LIVED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. A FEW STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE CONVECTIVE WEATHER WILL END DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS INTO FRIDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED FOR TODAY. 21
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1134 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG LEESVILLE 31.14N 93.27W
06/02/2004 VERNON LA LAW ENFORCEMENT
REPORTS OF TREES DOWN WEST OF LEESVILLE.
1110 PM TSTM WND DMG BURKEVILLE 31.00N 93.67W
06/02/2004 NEWTON TX LAW ENFORCEMENT
REPORTS OF TREES DOWN ALONG HIGHWAY 63 BETWEEN BURKEVILLE
AND THE VERNON PARISH LINE.
1115 PM TSTM WND DMG 8 E JASPER 30.92N 93.86W
06/02/2004 NEWTON TX LAW ENFORCEMENT
REPORTS OF TREES DOWN ALONG HIGHWAY 190 NEAR THE NEWTON
COUNTY LINE.
&&
AET/LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1135 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG COLMESNEIL 30.91N 94.42W
06/02/2004 TYLER TX LAW ENFORCEMENT
REPORTS OF TREES DOWN.
&&
LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
06/02/2004 RAPIDES LA LAW ENFORCEMENT
REPORT OF TREES DOWN JUST NORTH OF ALEXANDRIA ON HOT
WELLS ROAD.
1130 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
06/02/2004 RAPIDES LA LAW ENFORCEMENT
REPORTS OF TREES DOWN ON STEPHENS RD NORTH OF ALEXANDRIA.
&&
LGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1239 AM CDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 5 S KIRBYVILLE 30.59N 93.90W
06/03/2004 JASPER TX LAW ENFORCEMENT
REPORT OF TREES DOWN OFF FARM-TO-MARKET 1004 SOUTH OF
KIRBYVILLE.
&&
LGEThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407634.